neuroleptic

(redirected from neuroleptic malignant syndrome)
Also found in: Dictionary, Thesaurus, Medical, Acronyms, Wikipedia.
Related to neuroleptic malignant syndrome: tardive dyskinesia, Serotonin syndrome

neuroleptic

[‚nu̇r·ō′lep·tik]
(pharmacology)
A drug that is useful in the treatment of mental disorders, especially psychoses.
Pertaining to the actions of such a drug.
References in periodicals archive ?
Myoglobinuria, malignant hyperthermia, neuroleptic malignant syndrome and serotonin syndrome.
WASHINGTON -- Older age was a significant predictor of a poor outcome associated with neuroleptic malignant syndrome in a retrospective review of more than 1,700 inpatient cases in the United States over a recent 12-year period.
In rare cases it can cause neuroleptic malignant syndrome and symptoms of stiffness, fever and confusion.
In 2009, the patient was admitted for the third time for a period of 5 months, during which he developed neuroleptic malignant syndrome while receiving a combination of sodium valproate and high doses of haloperidol.
Case reports indicate that all combined therapies with the exception of ziprasidone raise the risk of potentially fatal adverse events, including encephalopathy, Stevens-Johnson syndrome, neutropenia, and neuroleptic malignant syndrome.
Electroconvulsive therapy using rocuronium and sugammadex in patient with neuroleptic malignant syndrome.
Neuroleptic malignant syndrome (NMS) represents a cluster of adverse effects of antipsychotic medications including: hypertonicity, autonomic instability, fever, and cognitive disturbance.
Like similar drugs, it has many other serious potential risks, including strokes, heart problems, high blood sugar and diabetes, suicide, seizures, fainting, a drop in infection-fighting white blood cells, sedation and impaired thinking, and neuroleptic malignant syndrome, a life-threatening neurological disorder.
known as Neuroleptic Malignant Syndrome (NMS) has been reported with
Another major factor leading to his death was an extremely rare condition called neuroleptic malignant syndrome - a reaction to anti-psychotic drugs.